×

zbMATH — the first resource for mathematics

Existence results for systems with coupled nonlocal initial conditions. (English) Zbl 1288.34019
In this interesting paper the authors discuss the system of the first order differential equations \[ u_j'=f_j(t,u_1,\dots,u_n), \, j=1, 2,\dots,n, \] a.e. on the interval \([0,1]\) associated with the conditions of the form \[ u_j(0)=\sum_{i=1}^n\alpha_{ji}[u_i], \] where the symbol \(\alpha_{ji}[u_i]\) stands for the known Riemann-Stieltjes integral \(\int_0^1u_{ji}(s)dA_{ji}(s)\) and the functions \(A_{ji}\) have bounded variations. The function \(f\) satisfies Lipschitz type conditions vectorially and on intervals \([0,t_0]\), \([t_0,1]\) separately. This condition permits to write the corresponding integral vector operator as a sum of a Fredholm and of a Volterra operator. Then the authors choose a norm which makes the “slope” of the second operator small enough, thus the original operator stays contracting, if the Fredholm one is such. The contraction fixed point theorem completes the proof. The Schauder’s fixed point theorem is applied in section 2.2, when \(f_i(t,u)\) is bounded by expressions like \[ \sum_{i=1}^na_{ji}|u_{j}|+\bar{a}_i(t) \] and the Schaefer’s fixed point applies in the general case in Section 2.3, when \[ |f_i(t,u)|\leq \omega(t,\|u\|), \text{ if } t\in[0,t_0] \text{ and }\leq\beta(|u|)\gamma(t), \text{ if } t\in[t_0,1]. \] Some examples are given to illustrate the results.

MSC:
34B10 Nonlocal and multipoint boundary value problems for ordinary differential equations
47H10 Fixed-point theorems
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Precup, R.; Trif, D., Multiple positive solutions of non-local initial value problems for first order differential systems, Nonlinear Anal., 75, 5961-5970, (2012) · Zbl 1245.34026
[2] Aizicovici, S.; Lee, H., Nonlinear nonlocal Cauchy problems in Banach spaces, Appl. Math. Lett., 18, 401-407, (2005) · Zbl 1084.34002
[3] Benchohra, M.; Boucherif, A., On first order multivalued initial and periodic value problems, Dynam. Systems Appl., 9, 559-568, (2000) · Zbl 1019.34008
[4] Benchohra, M.; Gatsori, E. P.; Gorniewicz, L.; Ntouyas, S. K., Nondensely defined evolution impulsive differential equations with nonlocal conditions, Fixed Point Theory, 4, 185-204, (2003) · Zbl 1060.34027
[5] Boucherif, A., Differential equations with nonlocal boundary conditions, Nonlinear Anal., 47, 2419-2430, (2001) · Zbl 1042.34518
[6] Boucherif, A., First-order differential inclusions with nonlocal initial conditions, Appl. Math. Lett., 15, 409-414, (2002) · Zbl 1025.34009
[7] Boucherif, A., Nonlocal Cauchy problems for first-order multivalued differential equations, Electron. J. Differential Equations, 2012, 47, 1-9, (2012)
[8] Boucherif, A.; Precup, R., On the nonlocal initial value problem for first order differential equations, Fixed Point Theory, 4, 205-212, (2003) · Zbl 1050.34001
[9] Boucherif, A.; Precup, R., Semilinear evolution equations with nonlocal initial conditions, Dynam. Systems Appl., 16, 507-516, (2007) · Zbl 1154.34027
[10] Byszewski, L., Theorems about the existence and uniqueness of solutions of a semilinear evolution nonlocal Cauchy problem, J. Math. Anal. Appl., 162, 494-505, (1991) · Zbl 0748.34040
[11] Byszewski, L., Abstract nonlinear nonlocal problems and their physical interpretation, (Akca, H.; Covachev, V.; Litsyn, E., Biomathematics, Bioinformatics and Applications of Functional Differential Difference Equations, (1999), Akdeniz Univ. Publ. Antalya, Turkey) · Zbl 0943.34049
[12] Byszewski, L.; Lakshmikantham, V., Theorem about the existence and uniqueness of a solution of a nonlocal abstract Cauchy problem in a Banach space, Appl. Anal., 40, 11-19, (1990) · Zbl 0694.34001
[13] Infante, G.; Minhós, F. M.; Pietramala, P., Non-negative solutions of systems of ODEs with coupled boundary conditions, Commun. Nonlinear Sci. Numer. Simul., 17, 4952-4960, (2012) · Zbl 1280.34026
[14] Infante, G.; Pietramala, P., Eigenvalues and non-negative solutions of a system with nonlocal bcs, Nonlinear Stud., 16, 187-196, (2009) · Zbl 1184.34027
[15] Infante, G.; Pietramala, P., Existence and multiplicity of non-negative solutions for systems of perturbed Hammerstein integral equations, Nonlinear Anal., 71, 1301-1310, (2009) · Zbl 1169.45001
[16] Infante, G.; Webb, J. R.L., Loss of positivity in a nonlinear scalar heat equation, NoDEA Nonlinear Differential Equations Appl., 13, 249-261, (2006) · Zbl 1112.34017
[17] Jackson, D., Existence and uniqueness of solutions to semilinear nonlocal parabolic equations, J. Math. Anal. Appl., 172, 256-265, (1993) · Zbl 0814.35060
[18] Karakostas, G. L.; Tsamatos, P. Ch., Existence of multiple positive solutions for a nonlocal boundary value problem, Topol. Methods Nonlinear Anal., 19, 109-121, (2002) · Zbl 1071.34023
[19] Ma, R., A survey on nonlocal boundary value problems, Appl. Math. E-Notes, 7, 257-279, (2001) · Zbl 1163.34300
[20] Nica, O., Initial-value problems for first-order differential systems with general nonlocal conditions, Electron. J. Differential Equations, 2012, 74, 1-15, (2012) · Zbl 1261.34016
[21] Nica, O., Existence results for second order three-point boundary value problems, Differ. Equ. Appl., 4, 547-570, (2012) · Zbl 1267.34040
[22] Nica, O., Nonlocal initial value problems for first order differential systems, Fixed Point Theory, 13, 603-612, (2012) · Zbl 1286.34034
[23] Nica, O.; Precup, R., On the nonlocal initial value problem for first order differential systems, Stud. Univ. Babeş-Bolyai Math., 56, 3, 125-137, (2011) · Zbl 1274.34041
[24] Ntouyas, S. K., Nonlocal initial and boundary value problems: a survey, (Handbook of Differential Equations: Ordinary Differential Equations, Vol. II, (2005), Elsevier B.V. Amsterdam), 461-557 · Zbl 1098.34011
[25] Ntouyas, S. K.; Tsamatos, P. Ch., Global existence for semilinear evolution equations with nonlocal conditions, J. Math. Anal. Appl., 210, 679-687, (1997) · Zbl 0884.34069
[26] J.R.L. Webb, A unified approach to nonlocal boundary value problems, Dynamic Systems and Applications Vol. 5. Proceedings of the 5th International Conference, Morehouse College, Atlanta, GA, USA, May 30-June 2, 2007, pp. 510-515. · Zbl 1203.34033
[27] Webb, J. R.L.; Infante, G., Positive solutions of nonlocal initial boundary value problems involving integral conditions, NoDEA Nonlinear Differential Equations Appl., 15, 45-67, (2008) · Zbl 1148.34021
[28] Webb, J. R.L.; Infante, G., Non-local boundary value problems of arbitrary order, J. Lond. Math. Soc., 79, 238-258, (2009) · Zbl 1165.34010
[29] Webb, J. R.L.; Infante, G., Semi-positone nonlocal boundary value problems of arbitrary order, Commun. Pure Appl. Anal., 2, 563-581, (2010) · Zbl 1200.34025
[30] Webb, J. R.L.; Lan, K. Q., Eigenvalue criteria for existence of multiple positive solutions of nonlinear boundary value problems of local and nonlocal type, Topol. Methods Nonlinear Anal., 27, 91-115, (2006) · Zbl 1146.34020
[31] Xue, X., Existence of solutions for semilinear nonlocal Cauchy problems in Banach spaces, Electron. J. Differential Equations, 2005, 64, 1-7, (2005)
[32] Xue, X., Existence of semilinear differential equations with nonlocal initial conditions, Acta Math. Sin. (Engl. Ser.), 23, 983-988, (2007) · Zbl 1129.34041
[33] Yang, Z., Positive solutions to a system of second-order nonlocal boundary value problems, Nonlinear Anal., 62, 1251-1265, (2005) · Zbl 1089.34022
[34] Henderson, J.; Ntouyas, S. K.; Purnaras, I. K., Positive solutions for systems of \(m\)-point nonlinear boundary value problems, Math. Model. Anal., 13, 357-370, (2008) · Zbl 1166.34014
[35] Precup, R., The role of matrices that are convergent to zero in the study of semilinear operator systems, Math. Comput. Modelling, 49, 703-708, (2009) · Zbl 1165.65336
[36] Goodrich, C. S., Nonlocal systems of BVPs with asymptotically superlinear boundary conditions, Comment. Math. Univ. Carolin., 53, 79-97, (2012) · Zbl 1249.34054
[37] Goodrich, C. S., Nonlocal systems of BVPs with asymptotically sublinear boundary conditions, Appl. Anal. Discrete Math., 6, 174-193, (2012) · Zbl 1299.34065
[38] Yuan, C.; Jiang, D.; O’Regan, D.; Agarwal, R. P., Multiple positive solutions to systems of nonlinear semipositone fractional differential equations with coupled boundary conditions, Electron. J. Qual. Theory Differ. Equ., 13, 1-13, (2012) · Zbl 1340.34041
[39] Precup, R., Methods in nonlinear integral equations, (2002), Kluwer Dordrecht · Zbl 1060.65136
[40] Berman, A.; Plemmons, R. J., Nonnegative matrices in the mathematical sciences, (1994), SIAM Philadelphia · Zbl 0815.15016
[41] Varga, R. S., Matrix iterative analysis, (2000), Springer Berlin · Zbl 0998.65505
[42] Frigon, M.; Lee, J. W., Existence principle for Carathéodory differential equations in Banach spaces, Topol. Methods Nonlinear Anal., 1, 95-111, (1993) · Zbl 0790.34054
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.